Aa
Aa
A
A
A
Close
Avatar universal

Dry, flaky, uncomfortable, unhealthy-looking glans. I am uncircumcised.

Hello, I am a 19 year old guy who happened to take accutane. I finished my course about a year ago and eversince my glans has never been the same. To be honest, I didn't take care of my glans at all during the treatment, I didn't moisturize once down there even though It started to feel pretty dry towards the middle of the treatment.

In the picture I attach you can see how most of the tip of the glans is keratinized and some areas are slightly more raised than others. Most of the uretra is dry and hast lost its natural shape.
Also the glans is flaky in some areas, the skin feels weak, and whenever I retract the foreskin the glans sticks and it's really uncomfortable. All this is when it's flaccid or almost flaccid ( like in the picture).
When it's erect it doesnt look as bad but you can still see the dryness, the flakiness and even a few really tiny bumps near the uretra.
Also, the corona looks really purple whereas the rest looks rather white-ish ( or a lot lighter than the corona)

It definitely wasn't like this before  the accutane. It was healthy, an uncircumcised penis' glans.

What could this be? Just dryness or something else like a yeast infection or balanitis? (I' m a virgin so that rules out stds)

I used a really powerful moisturizer that an urologist recommended to me and it worked well, but as soon as I stopped applying it everything I described earlier was back (dryness, flakiness,...)
I also feel like I've lost a lot of sensation because of this, and what bothers me the most is that I am uncircumcised. My glans looks and feels like the glans of a circumcised person, and it' s driving me nuts.
How can I treat this and regain my healthy-looking (and feeling) glans again.

Thanks a lot

8 Responses
1340994 tn?1374193977
I have heard of this same problem before.  Maybe it was you.  Because Accutane is supposed to permanently dry the skin, I think you may need to moisturize this for a long time.  Whenever you take anything to dry one part, they all get dry, even the parts you don't want dry.  That's why antihistamines are not very good for women to take all the time.  

I would try aloe vera or vitamin E cream, or even a mixture of both.  
Avatar universal
Hi Caryopteris, thanks for your answer.
No, it wasn't me.
You might be right that it may take a long time of moisturizing to "repair" that skin, although accutane doesn't permanently dry out the skin, It shrinks the oil glans temporarily (a few years) and that results in dry skin. So my skin should get back to normal little by little.
I mentioned that I used a moisturizer but the truth is, I applied it like 3 days in a row max so I cannot complain that it didn't completely solve the problem.
I guess I'll follow your advice and apply it steadily for some time.
Thanks a lot again.

4851940 tn?1515694593
I trust that you were registered to take Accutane because it is available only under a special program called iPLEDGE.

What I suggest you do is to get your doctor to examine you and take a swab just to make sure that you do not have Thrush.

Do not use any soaps or bubble baths or shower gels, this will dry the skin.
See if you doctor can prescribe for your some antibacterial and antifungal cream and an emollient so that you can use to wash the area with.

Also a moisturising emollient that you can safely apply to the penis.
Baby washes will be OK to use.

Only wear cotton underwear, not nylon and manmade fibres.  And do not wear tight clothing.

Best wishes

Avatar universal
Hi Jemma,

The iPLEDGE thing is just for females and I'm a male.
Although yes, it was prescribed by a dermatologist and I was monitored before, throughout and after the treatment.

Thanks for your answer.
Avatar universal
Can any MD answer please?
6327887 tn?1380364613
Welcome to the group...
Im 33yo i have that problem since i was about 18yo.
I never took that medicine, it all started with a fungal infection for me.
4 weeks of Clotrimazol 1% cream solved the infection, but since then i have had a dry glans being uncut (and i have plenty of foreskin). I only wash with water and if i just leave it i get that uncomfortable "stick" when pulling the foreskin. It eventually gets reddish and painful. So since then i have been using mild moisturizing creams 3x a day every day. Its the only way i found to manage it. Doctors cant find anything wrong with me and all they say its to moisturize for a few weeks and hope it solves itself with time... but after 15 years it doesnt seem it is ever going to be "normal".
6327887 tn?1380364613
Update:
It seems to be back to normal now... after all these years of discomfort its a bit hard to believe, so ill be happy if it keeps like this for a full week.
2 days ago i went to the chemist and bought an expensive body moisturizer specifically for sensitive dry skin. I applied a tiny amount at night and gently rubbed it until it was totally absorved, the next morning it looked almost normal, did it again that morning and again at night and this morning it looks totally normal! I didnt apply anymore and its not drying out with time as it would be before. It used to dry out in one hour and the glans would start sticking to the foreskin. I might apply it 2 or 3x  a week just to maintain.
This cream has:
Moisturizers: Ceramide 1,3,6, Shea Butter and Cocoa Butter
Anti-Irritants: Dragocalm, Bisabolol and Provitamin B5
and some natural anti-oxidants, vitamins and Avena Sativa.
1 Comments
What is the name of this cream
Avatar universal
hi its great for you it helps i have the same problem can you give me the name of this cream please thanks and if you have any update about your results
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions